MAUDE Adverse Event Report: CHALGREN ENTERPRISES, INC. CHALGREN; ELECTRODE, NEEDLE, DIAGNOSTIC ELECTROMYOGRAPH

CHALGREN ENTERPRISES, INC. CHALGREN; ELECTRODE, NEEDLE, DIAGNOSTIC ELECTROMYOGRAPH
Model Number 242-637-24TP-1
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Chalgren was unaware of the reported incident prior to receiving medwatch notification by mail.Upon receiving information on 05/15/2018, chalgren contacted the initial reporter same day by phone and email to initiate the investigation and response.Priority was made to gather additional investigational information regarding incident.Initial response indicated that there was no additional information available other than what had been initially reported.The information provided in the initial report was taken directly from the reporting facilities incident report.It was reported back to chalgren by the facility director of risk management that the reporting facility was a teaching hospital, and that the incident may have been a technique issue on behalf of the resident performing the procedure.Attempts at gathering additional information regarding the actual incident were unable to achieve any results.Chalgren was informed on 05/22/2018 that the needle was available for return and so it was requested to return the device for evaluation.Device was received by chalgren on 06/08/2018.Only hub and leadwire assembly were returned - the actual needle was not included.Evaluation and examination on 06/11/2018 by chalgren determined that the base of the needle was still intact within the hub assembly and that needle appears to have broken off just above the hub.Initial testing on identical needle hub assemblies demonstrates that to achieve this result would require bending of the needle at a 90 degree angle just above the needle hub junction after deep insertion, and then bending it back 90 degrees in the opposite direction in an attempt to straighten or remove the needle.This action puts abnormal stress on the needle causing it to fail and break as seen in the returned device.As there is no further information available from the reporting facility, this incident is being attributed to user error.
 
Event or Problem Description
Report by customer that needle from injectable monopolar needle electrode broke off in patient while patient was receiving botox injections for spasticity.Needle was reported to break off in "patient muscle", exact location not reported.Report states that acute care surgery was called in to identify the needle via ultrasound and was able to extract the needle.

Brand Name
CHALGREN
Common Device Name
ELECTRODE, NEEDLE, DIAGNOSTIC ELECTROMYOGRAPH
Manufacturer (Section D)
CHALGREN ENTERPRISES, INC.
380 tomkins ct
gilroy CA 95020
MDR Report Key7608112
Report Number2939713-2018-00001
Device Sequence Number16186959
Product Code IKT
UDI-Device Identifier60816020020407
UDI-Public60816020020407
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K955335
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 06/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/28/2021
Device Model Number242-637-24TP-1
Device Lot NumberB288
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;